Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

What should I do? Blood sugars continually rising despite treatment!!?.... HELP!!
avatar
An_226310 posted:

Hi I am a Type 1 diabetic that has been on Prednisone for 2 days. My blood sugars have continually increased despite me adjusting my insulin dosages. I have used an insulin pump for 11 years. I have called my doctor numerous times and they just tell me to take more insulin. My sugars are now close to 400. My question is this..... should I call my doctor yet again? Just take more insulin and hope it comes down? Or, go to the ER? I am supposed to be on the Prednisone for 2 weeks and the doctor that prescribed it is out of town.
Reply
 
avatar
JenM7733 responded:
Is there a reason you're on Prednisone instead of an NSAID such as IB Profin? Can you be without prednisone until your doctor returns? If so, stop taking it and wait for his return or get a second opinion.

With blood sugars that high, whatever you're on prednisone for isn't going to get better or you may have complications...
 
avatar
sandman3168 responded:
any steroid is very bad for diabetics. I have severe pain in my leg due to sciatic nerve. My doc said steroid would help but due to being a diabetic he would not prescribe it.
Call your doc or another that is more informed on diabetics.


Spotlight: Member Stories

I am a type one diabetic for 25+ years and I am a registered nurse. I have no other health problems yet from this disease and am not looking for any. ...More

Helpful Tips

Symlin and low blood sugars
I've tried using Symlin several times, but I've never managed to get my insulin dosing to work with it. While using it I experienced some ... More
Was this Helpful?
10 of 21 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.